Plavix inr

Common Questions and Answers about Plavix inr

plavix

I would not be comfortable with having a mechanical mitral valve and an INR of 1, because an INR of 1 is the same as not being anticoagulated at all. Which brings up the question, was the result even correct? If you have been in range for a long time on a stable dose of coumadin, then what the heck happened to drop you down to the same INR as someone who is not even on coumadin at all? I would want to know either how my INR got so low, or if there is no known reason, was it a false result?
Well, plavix is coming off patent next year so the cost should come down substantially. In my case though, I got a DES placed in my LAD in December 2009. My cardio said, I am not responsive to Plavix, but not to worry. Start taking this new related medication called Effient. Effient, however, comes with greater chance of bleeding and it is expensive.
I had later found out that her doctors had told her it was OK to take extra strengh Tylenol in addition to taking Coumadin and Plavix. Is this OK? In addition, what is the purpose of taking both Coumadin and Plavix? I understand they work by completely different mechanisms, but is taking both necessary? I am concerned she is not getting the correct information from her doctors. Also, I did my dissertation research in coagulation, so I can understand very technical answers. Thank you, Dr.
Hi Kathy, I read your post regarding taking coumadin and Plavix. Do you have a home monitor INR kit? I have the ProTime and I'm able to test myself at home. I also take my INR monitor into my coumadin clinic and test it against their monitors and also do a lab workup. I do this about every 6 mos unless I'm having 'high' numbers consistently - then I'll test my monitor more often against their tests to be sure. I think I get terrible headaches when my INR is high.
My Cardio wants me on the plavix indefintely, so will not give me the ok to stop the plavix for 10 days and the Surgeon will not do the procedure with me on the plavix. I'm in a no win situation. My symptoms are not that severe yet, Does anyone have any suggestions or advice. Should I try another Cardio for a 2nd opinion or is there someone that I can complain to so these dr's will get together to corrdinate something.
If in fact you have Anti-phospholipid antibody syndrome (APLS) then you must be on coumadin and with a goal INR of at least 2.5. I am not sure plavix or aspirin have been studied in this disease, but it is unlikely that they would provide sufficient anti-platelt function to prevent thrombotic complications.
Its action is same as that of Aspirin, and is always better than Coumadin for someone with major risks in the arteries (heart attack, stroke). Plavix does not influence the PT/INR.. Plavix' action is not influenced by vitamin K intake. Coumadin, on the other hand is an antithrombin drug similar to Heparin. Coumadin is effective in treating venous clots [in cases of DVT ( deep vein thrombosis ) or pulmonary embolism]. Coumadin stops blood from congealing.
I HAVE 3STENTS AND i can't come off Plavix.. I had a colonoscopy this morning for diagnostic reasons and I am full of polops,but they couldnt take any out while I am on Plavix...Last time I went off plavix for 2 days I had my 2nd heartattack so I CAN NOT GO OFF OF IT..I hac surgery to remove a salivary gland and had to stay overnight for obsevation and everything turned out all right.. Is there anyway to remove these polops while on Plavix ?
I had my ProTime/INR test run last Friday. INR came in 1.7, my desired range is the usual 2 to 3. I have a log history of testing near 2.5 +/- 0.3 so I wonder if the Omega 3 might tend to make the blood clotting go up, like vitamin K, green salads....
The problem is the radiologist wants me to go off Plavix and aspirin to do this. I am confused because the surgeon who saw me for the breast infection said he could aspirate the large, infected cyst in his office that day even though, at that time, I was on both Coumadin and Plavix. The cardiologist said I shouldn't have the biopsy until the middle of August.
i continued on warfarin 12 mg for 6 mnths after the surgery then now im on plavix for 3 mnths and aspirin for a life time..in have a 9-hr flight next month and my dr told me that i must take a clexane injection...im afraid of the reaction of cleaxane and plavix together might cause me internal bleeding or something..is there any chance of this??
Dear sgoldmd, You are describing a patient with a mechanical heart valve who is experiencing fluctuations in his or her INR. Plavix and aspirin will not give this patient the degree of anticoagulation required for a mechanical heart valve. I would recommend sending this patient to a hematologist or a coumadin clinic where specialists in the area of anticoagulation can review genetic and/or dietary factors which may be affecting his response to coumadin.
my husband has had a mitral valve and an aortic valve replacement, he will be on blood thinners the rest of his life. we have a very hard time regulating his pt/inr levels. will plavix do the same thing as coumadin?
When he delivered from the hospital he was on plavix, asprin, atrovastatin 40mg, Valsartan 160, carvedilol for his heart and is on cerebrolysin ampule and nootropil ampoules for the brain. Now after 2 months his speaking becomes better than before almost 70-80 % improvement. His INR at the time of Stent was 1.57, but now is .87.
Can these two meds be taken together ... perhaps if my Mom's INR was monitored for a few months just to ensure that the Plavix dosage doesn't need to be adjusted? Or are these simply two meds that can't be taken together at all? Thanks in advance.
), then you need to take something with aspirin to reduce the risk. You need to run the international normalized ratio (INR) test to find out whether you need more drugs or not. Normally patients on blood thinners are kept at an INR of 2.0 to 3.0. For patients who have an increased risk of clot formation the INR needs to be higher - about 2.5 to 3.5. Apart from warfarin other blood thinners are heparin, Lovenox, Plavix and some herbal preparations. All have their plus and minus points.
You obviously don't want hight blood pressure and INR. I thought the target INR for A-fib is usually 2-3 unless the patient has a mechanical valve, then it's higher, 2.5 -3.5.
That seems like a long time for warfarin in that case. How often is his INR checked? Why isn't he on antiplatelet drugs (like Plavix) instead of warfarin? Warfarin can give problems of various kinds.
I have been on Plavix for a year for my heart condition. Often, when I bump into something, I bruise quite easily. This I understand. However, I have started developing bruises all over my body, but especially my legs for no apparent reason at all. I have not hit or bumped into anything. Also, these bruises have tiny little red/purple pinpoints in them. Some of these bruises are small, but most are quite large, even scary looking. I developed 10 bruises in 5 days. Any suggestions? Thank you!
The target range for INR is usually 2-4. You might keep your INR in range with strict attention to foods that affect it. The new oral anticoagulants that are most advanced in development are dabigatran and rivaroxaban. They require no monitoring. There's also a once per week injectable: biotinylated idraparinux.
First 5 and two months later 2 more. I was put on a number of drugs. Two of them are Plavix 75 mg. and 2/ 81 mgs asprin. This was back in 2/2007. I recently had two episodes of Atrial Fibrilation. Coumadin 5 mg. was prescribed. I have been having side effects that hurt. 5 cm hemotosin in left forearm muscle. and bruises all over. I want to know if I have to continue with coumadin? Is there conflict with the other drugs I am taking?
I have been taking Plavix, Inderal and aspirin as prescribed daily since then. I have had pressure across my chest and in both upper arms that feels like I picked up something too heavy..can this be a symptom or sign that I am having a blockage in the stent?
i do not think you can safely get away from using some "blood thinning" medication. have you asked your doctor about plavix with the aspirin? did you know aspirin can relieve angina?
From memory warifin needs to be carefully monitored (weekly) to stay within a INR range. Warfarin helps by thinning the blood but it can be a tricky drug to take, because it also increases the risk of brain hemorrhage, so patients must be carefully monitored when taking it. "Warfarin is linked to the most emergency hospital admissions for adverse drug effects.
I was told there is no real evidence it reacts with clopidogrel (plavix) and if it does, the effect is tiny. My INR didn't change on this medication for 2 years. It would seem Aspirin is the culprit for causing my stomach issues, so I've been taken off aspirin and put back onto plavix for life.
since having a stroke two years ago , the doctors put him on Plavix. PXE disease say that he should not take any blood thining tables like asprin what is your opion regards doris.
I had 2 episodes January and then March could have been TIA's ....I have been on Topomax and it hasn't really helped so my Dr tooked it off...I also have Plavix and now I have Verapamil sa 240mg...Now I am having bruises all the time and the fatigue is unbelievable.....what can we do ...
The Plavix is widely advertised and available in the USA. I have discussed with my cardiologist in past years. He said, no way is it a substitute fo warfarin... but again I tolerate warfarin well. But too, I've never had any severe cuts while on warfarin.
MedHelp Health Answers